MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832450
Medical Device Problem Codes Break (1069); Failure to Deflate (4060)
Health Effect - Clinical Codes Cardiac Arrest (1762); Foreign Body In Patient (2687)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that deflation failure and shaft break occurred resulting in cardiac arrest, additional intervention and an unretrieved device fragment.The target lesion was located in the circumflex artery.A stent was initially placed in the circumflex artery, followed by a 4.50 x 32mm synergy xd drug-eluting stent placed in the circumflex artery extending to the left main ostium.After deployment, the balloon failed to deflate.Multiple unsuccessful attempts were made to deflate the balloon with the inflation device.A hornet 14 guidewire was then used to attempt to puncture the balloon.Additionally, the back end of the balloon was cut off in an attempt to release the pressure.When the physician tried to retract the balloon, the balloon shaft broke, leaving the balloon stuck in the left main/circumflex artery.The patient became unstable and experienced cardiac arrest and a minimally invasive, temporary heart pump was placed.A second physician scrubbed in and was able to advance a non-boston scientific guidewire and a microcatheter past the balloon to the distal circumflex.Then, a 2.0 balloon was advanced and was able to restore flow.The physician used progressively bigger balloons and then was able to advance a 3.5 x 20mm synergy into the circumflex artery/left main and deployed the stent.That stent was posted with a 4.0 x 20mm balloon.The remaining broken balloon from the first stent remained trapped between the two stents.Timi 3 flow was restored and the patient stabilized.The heart pump was removed; the patient was discharged from the hospital and is expected to fully recover.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22690330
Report Number2124215-2025-52550
Device Sequence Number8251052
Product Code NIQ
UDI-Device Identifier08714729981237
UDI-Public(01)08714729981237(17)270206(10)35855806
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941832450
Device Catalogue NumberH7493941832450
Device Lot Number0035855806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/01/2025
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown